MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoll catheter was returned to zoll for investigation.However, investigation is still in progress.A supplemental report will be filed when investigation has been completed.
 
Event or Problem Description
A post cardiac arrest patient was inserted a quattro catheter without issue in the femoral vein.It was reported by the hospital nurse that after 4 hours into ivtm treatment, the saline bag was observed to be almost empty.The nurse replaced the start-up kit and saline bag and treatment was restarted.Twelve hours into ivtm treatment, loss of the saline in the bag was noted again.Upon inspection, no trace of blood was observed in the start-up kit and no leaks were observed on the bed and on the floor.Per follow up call with the nurse on the duty, 17 hours into ivtm treatment, the saline leak has stopped and level of saline in the bag has been unchanged.Doctor does not have any plans on replacing the catheter because patient reached target temperature.Since patient needs fluid, doctor is aware and not concerned of possibility for the additional saline getting into the patient.Per nurse, treatment has been continue smoothly.No known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
The reported event was confirmed during functional testing of the returned quattro catheter (lot # 78059).Visual inspection of the catheter upon receipt revealed no abnormalities.All lumens flushed as intended.The catheter was functionally tested by connecting to an inflation device, capping the "out" luer and connecting the "in" luer to the pressure inflation device.The catheter was pressurized and a pinhole leak was observed on the distal and of the medial 2 balloon.During manufacturing, all catheters are 100 % inspected for leaks.In addition, extension tubing is also 100% tested for leaks.Only units that pass the testing are moved to the next process.Thus, it is likely that either a latent deformity in the balloon that may have caused eventual leak under pressure, or the balloon may have seen higher stress during inflation.Historical complaints were reviewed for information related to the reported complaint and no similar history of complaint was reported for the quattro catheter with lot # 78059.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key7361624
Report Number3010617000-2018-00365
Device Sequence Number10791354
Product Code NCX
UDI-Device Identifier00849111075138
UDI-Public00849111075138
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-4593
Device Catalogue Number8700-0660-01
Device Lot Number78059
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/05/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/20/2018
Supplement Date Received by Manufacturer04/18/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1